Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have Jaundice and it's driving me insane! Can you help?!
Sep 10, 2010

I found out in nov 09 that i'm positive. 3 months later i was put on reyataz truvada and norvir. a couple weeks later my eyes and skin turned yellow. the doctor said it's a drug reaction and will clear up and go away after a couple months. i have seen an improvement overtime but my eyes are still yellow and it's not going away. I started drinking more water, nothing is helping. Should I switch meds? Is this safe to do? I want to appear normal. I just started school and I hide behind goofy glasses and pretend i'm a hipster. lol

my last test was a month ago and my liver function tests are normal along with everything else. my cd4 percent is supposedly going up higher and i am undetectable. cd4 went from 350 to 420 to 410 which i'm a bit concerned about.(cause it went back down) but my doc says no worries.

Any advice will help. Thank you

Response from Dr. Henry

Increased bilirubin due to the atazanavir is a well recognized side effect seen in many patients but only a small % have severe persistent elevations warranting switching the atazanavir to an alternative regimen (depending on situation can switch to alternative PI such as darunavir, fosamprenavir or to a non-PI such as efavirenz or nevirapine or raltegravir). If supervised by an experience HIV provider such switches usually go fine and are safe to do. KH



Previous
what's best for once at bed time
Next
My doctor does not acknowledge HIV side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement